Alert archive / Missouri / Tornado Warnings in 2008

Tornado Warning 158, NWS Springfield, MO

June 15, 2008McDonald County, Newton County, Missouri

NWS Springfield, MO issued this tornado warning at Jun 15, 2008, 7:15 PM CDT for McDonald County, Newton County, Missouri. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 7:15 PM CDT (00:15 UTC)
Expired
Jun 15, 2008, 8:15 PM CDT
In force
60 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties McDonald County, MO, Newton County, MO

The radar

The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:15 PM CDTHAIL 0.88Seneca, MO
Jun 15, 7:23 PM CDTTSTM WND DMG7 S Seneca, MOTREES DOWN AT THE INTERSECTION OF B AND HIGHWAY 43 IN EXTREME NORTHWEST MCDONALD COUNTY.
Jun 15, 7:50 PM CDTHAIL 1.256 Wnw Noel, MOACCOMPANIED BY STRONG EASTERLY WINDS
Jun 15, 7:59 PM CDTHAIL 1Lanagan, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 160015
TORSGF
MOC119-145-160115-
/O.NEW.KSGF.TO.W.0158.080616T0015Z-080616T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
  WESTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 815 PM CDT.

* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR WYANDOTTE...OR 11 MILES SOUTHEAST OF MIAMI...MOVING
  SOUTHEAST AT 9 MPH.

* THE TORNADO WILL BE NEAR...
  9 MILES WEST OF ANDERSON BY 815 PM CDT.

THE TOWN OF TIFF CITY IS ALSO IN THE PATH OF THIS TORNADIC STORM.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3650 9462 3651 9463 3687 9463 3688 9461
      3666 9437 3650 9437
TIME...MOT...LOC 0015Z 319DEG 8KT 3677 9472

$$
6 follow-up statements
000 
WWUS53 KSGF 160021
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT SUN JUN 15 2008

MOC119-145-160115-
/O.CON.KSGF.TO.W.0158.000000T0000Z-080616T0115Z/
NEWTON MO-MCDONALD MO-
721 PM CDT SUN JUN 15 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHWESTERN NEWTON AND WESTERN MCDONALD COUNTIES...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 6 MILES NORTHWEST OF TIFF CITY...OR 14 MILES
SOUTHEAST OF MIAMI...MOVING SOUTHEAST AT 27 MPH.

THIS TORNADO WILL BE NEAR...
  9 MILES SOUTHWEST OF ANDERSON BY 745 PM CDT.
  SOUTH WEST CITY AND 7 MILES SOUTHWEST OF LANAGAN BY 750 PM CDT.
  NOEL BY 755 PM CDT.
  9 MILES SOUTHWEST OF PINEVILLE BY 800 PM CDT.

THE TOWN OF TIFF CITY IS IN THE PATH OF THIS TORNADO.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.


LAT...LON 3650 9462 3651 9463 3687 9463 3688 9461
      3666 9437 3650 9437
TIME...MOT...LOC 0021Z 324DEG 23KT 3671 9470

$$

DSA
000 
WWUS53 KSGF 160036
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT SUN JUN 15 2008

MOC119-145-160115-
/O.CON.KSGF.TO.W.0158.000000T0000Z-080616T0115Z/
NEWTON MO-MCDONALD MO-
736 PM CDT SUN JUN 15 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHWESTERN NEWTON AND WESTERN MCDONALD COUNTIES...

AT 731 PM CDT...A A TORNADO WAS REPORTED NEAR TIFF CITY...OR 16 MILES
WEST OF PINEVILLE...MOVING SOUTHEAST AT 27 MPH.

THIS TORNADO WILL BE NEAR...
  SOUTH WEST CITY AND 9 MILES SOUTHWEST OF LANAGAN BY 750 PM CDT.
  NOEL BY 755 PM CDT.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3650 9462 3651 9463 3687 9463 3688 9461
      3666 9437 3650 9437
TIME...MOT...LOC 0036Z 327DEG 24KT 3662 9464

$$


DSA
000 
WWUS53 KSGF 160037
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT SUN JUN 15 2008

MOC119-145-160115-
/O.CON.KSGF.TO.W.0158.000000T0000Z-080616T0115Z/
NEWTON MO-MCDONALD MO-
737 PM CDT SUN JUN 15 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHWESTERN NEWTON AND WESTERN MCDONALD COUNTIES...

CORRECTED LAST STATEMENT. 

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR TIFF CITY...OR 16 MILES WEST OF PINEVILLE...
MOVING SOUTHEAST AT 27 MPH.

THIS TORNADO WILL BE NEAR...
  SOUTH WEST CITY AND 9 MILES SOUTHWEST OF LANAGAN BY 750 PM CDT.
  NOEL BY 755 PM CDT.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3650 9462 3651 9463 3687 9463 3688 9461
      3666 9437 3650 9437
TIME...MOT...LOC 0037Z 327DEG 24KT 3661 9464

$$
000 
WWUS53 KSGF 160052
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT SUN JUN 15 2008

MOC119-160115-
/O.CON.KSGF.TO.W.0158.000000T0000Z-080616T0115Z/
MCDONALD MO-
750 PM CDT SUN JUN 15 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WESTERN
MCDONALD COUNTY...

...NEWTON COUNTY TORANDO WARNING HAS BEEN CANCELLED...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR SOUTH WEST CITY...OR 12 MILES WEST OF
PINEVILLE...MOVING SOUTH AT 17 MPH.

THIS TORNADO WILL BE NEAR...
  6 MILES WEST OF NOEL BY 755 PM CDT.
  SOUTH WEST CITY BY 800 PM CDT.

TREES WERE BLOWN DOWN NEAR SENECA AT 723 PM. GOLF BALL SIZED HAIL 
WAS ALSO REPORTED JUST NORTH OF SOUTHWEST CITY AT 745 PM. 

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.



LAT...LON 3651 9463 3676 9462 3676 9450 3676 9449
      3676 9448 3666 9437 3650 9437 3650 9462
TIME...MOT...LOC 0050Z 347DEG 15KT 3655 9460

$$
000 
WWUS53 KSGF 160103
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SUN JUN 15 2008

MOC119-160115-
/O.CON.KSGF.TO.W.0158.000000T0000Z-080616T0115Z/
MCDONALD MO-
802 PM CDT SUN JUN 15 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHWESTERN MCDONALD COUNTY...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR SOUTH WEST CITY...OR 10 MILES EAST OF JAY...
MOVING SOUTH AT 28 MPH.

THIS TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MCDONALD COUNTY.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.


LAT...LON 3665 9463 3665 9462 3666 9437 3651 9437
      3650 9437 3650 9462
TIME...MOT...LOC 0102Z 352DEG 25KT 3643 9462

$$


DSA
000 
WWUS53 KSGF 160110
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT SUN JUN 15 2008

MOC119-160119-
/O.EXP.KSGF.TO.W.0158.000000T0000Z-080616T0115Z/
MCDONALD MO-
809 PM CDT SUN JUN 15 2008

...THE TORNADO WARNING FOR SOUTHWESTERN MCDONALD COUNTY EXPIRES AT
815 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADO
THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.


LAT...LON 3665 9463 3665 9462 3666 9437 3651 9437
      3650 9437 3650 9462
TIME...MOT...LOC 0109Z 352DEG 25KT 3638 9461

$$

DSA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:49 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 15, 6:49 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SUN JUN 15 2008

...UPDATED AVIATION DISCUSSION...

.UPDATE...

TWO MAIN AREAS OF CONCERN ARE SOUTH CENTRAL MO AND EXTREME
SOUTHWEST MO/SE KS. RUC STILL INDICATES MLCAPES OF 2000 J/KG AHEAD
OF OUTFLOW BOUNDARY IN SOUTH CNTRL MO..BUT 0-6 KM SHEAR IS WEAKER
IN THIS AREA AND OVERALL STORM ORGANIZATION AS DECREASED OVER THE
PAST 45 MINUTES.

BETTER INSTABILITY ON THE ORDER OF 2500-3500 MLCAPE...WEAK OR NON-
EXISTENT CAP...AND 30-40KT 0-6KM SHEAR EXISTS OVER EXTREME
SOUTHWEST MO AND SE KS. UPDRAFTS HAVE INCREASED IN THIS AREA AIDED
BY OUTFLOW BOUNDARY. BELIEVE THIS WILL BE THE MAIN AREA TO MONITOR
INTO THE MID EVENING HOURS.

DSA

&&

.DISCUSSION...

LARGE STORM COMPLEX OVER NORTHERN MISSOURI EARLY THIS AFTERNOON
CONTINUES TO BARREL SOUTHWARD TOWARD OUR FORECAST AREA. WE ARE
STARTING TO SEE SOME STORMS DEVELOP AHEAD OF THE MAIN OUTFLOW JUST
NORTH OF ST. CLAIR COUNTY. AS EXPECTED WE HAVE DESTABILIZED
GREATLY WITH SURFACE BASED CAPES ALREADY EXCEEDING 3000 J/KG.
LATEST SOUNDING SHOWS THAT MOISTURE DEPTH HAS INCREASED OVER THE
AREA ALSO. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN POSTED
JUST NORTH OF OUR AREA AND EXPECT AN EXTENSION SOUTHWARD SOON.

SHORT TERM (TONIGHT THROUGH TUESDAY)...

THE MAIN SHOW FOR THE SHORT TERM IS ALREADY ONGOING SO FOCUSED ON
PRECIPITATION CHANCES TONIGHT AND ATTEMPTED TO TIME THE HIGHER
POPS/QPF WITH THE LEADING EDGE OF THIS AFTERNOONS MCS. PLAN TO
LEAVE THE FLOOD WATCH GOING AS IS...BUT COULD SEE SOME MINOR
ADJUSTMENTS WITH TIMING.

AS FAR AS ENDING THE PRECIP CHANCES...ALL MODEL GUIDANCE HAS
SLOWED SOUTHWARD PROGRESSION OF QPF AS MAIN COLD FRONT LAGS ABOUT
6-12 HOURS BEHIND PREVIOUS FORECAST. OTHERWISE...DID NOT MAKE MANY
CHANGES TO GOING FORECAST THROUGH MIDWEEK AS SURFACE HIGH BUILDS
SOUTH INTO OUR AREA. TEMPERATURES REMAIN ON THE COOL SIDE AND KEPT
MID TO UPPER 50S FOR OVERNIGHT LOWS MOST AREAS.

TERRY
&&

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

MODELS IN GOOD AGREEMENT WITH THE LARGE SCALE FEATURES IN THE
EXTENDED FORECAST PERIOD...THERE ARE SOME SMALL DETAILS THAT THEY
DEFFER ON BUT OVERALL THEY AGREE. THEREFORE...HAVE GENERALLY
FOLLOWED A BLEND OF THE ECMWF AND GFS MODELS FOR THE LONG TERM
PORTION OF THE FORECAST.

AN UPPER LEVEL RIDGE WILL BE OVER THE WESTERN US WITH AN
UPPER LEVEL TROUGH OVER THE EAST COAST DURING THE SECOND HALF OF
THE WEEK. THIS WILL LEAVE THE AREA IN NORTHWEST FLOW...WITH A
FEW WEAK UPPER LEVEL DISTURBANCES RIDING THE NORTHWEST FLOW INTO
THE AREA. IT DOES NOT APPEAR THAT THE LONG TERM PORTIONS OF THE
FORECAST WILL BE A COMPLETE WASHOUT...BUT THERE WILL BE SEVERAL CHANCES
FOR OFF AND ON AGAIN SHOWERS THROUGH THE EXTENDED PERIOD. HAVE LEFT
SLIGHT POPS IN THE FORECAST FROM WEDNESDAY NIGHT THROUGH FRIDAY
NIGHT...AS THE UPPER LEVEL DISTURBANCES APPROACH THE AREA.
TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL OVER THE LATTER HALF
OF THE WEEK...THE AREA REMAINS IN NORTHWEST FLOW.

WISE

&&

.AVIATION...

FOR THE 00Z TAFS...WILL CONTINUE TO CARRY VICINITY THUNDER FOR
JOPLIN AT THE BEGINNING OF THE TAF FORECAST PERIOD BASED ON LATEST
RADAR TRENDS. OUTFLOW BOUNDARY HAS SET UP NEAR JOPLIN AND EXPECT
STORMS TO CONTINUE FIRING ALONG THIS BOUNDARY THROUGH THE EVENING.
WENT AHEAD AND DELAYED VICINITY THUNDER FOR A FEW HOURS AS RAIN-
COOLED AIR OVER SPRINGFIELD WILL NEED A LITTLE MORE TIME TO RE-
DESTABILIZE.

SURFACE HIGH WILL BUILD INTO THE AREA ON MONDAY. HAVE CONCERNS
THAT GOING WIND SHIFT MAY BE A BIT QUICK AND WILL MAKE
MODIFICATIONS ON WIND DIRECTION IF NEEDED.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
     077>083-088>095-101>104.

KS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 15, 5:40 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT SUN JUN 15 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
540 PM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OVER 70
  MPH...HAIL TO THE SIZE OF GOLF BALLS...AND LOCALLY HEAVY
  RAINFALL LEADING TO FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 LOCATIONS ALONG AND SOUTH OF A LINE FROM BATTLEFIELD TO ROLLA
 THROUGH 8 PM.

DISCUSSION:

  A LARGE COMPLEX OF SEVERE STORMS OVER CENTRAL AND SOUTHWEST
  MISSOURI WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE MISSOURI
  OZARKS DURING THE AFTERNOON AND EVENING. VERY STRONG INSTABILITY
  AHEAD OF THE STORM COMPLEX WILL ALLOW STORMS TO MAINTAIN THEIR
  STRENGTH OR INTENSIFY AS THE MOVE TOWARD THE ARKANSAS BORDER.

 .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  A FEW THUNDERSTORMS MAY LINGER INTO MONDAY MORNING OVER
  SOUTHERN MISSOURI.

  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH
  SATURDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF A
 LINE FROM BATTLEFIELD TO ROLLA THROUGH 8 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, Jun 15, 5:37 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             OZARK                   37.02N 93.21W
06/15/2008  E1.75 INCH       CHRISTIAN          MO   BROADCAST MEDIA

            QUARTER TO GOLF BALL ALSO REPORTED AT FREEMONT HILLS

&&

SRUNNELS
Local storm report, Jun 15, 5:46 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             OZARK                   37.02N 93.21W
06/15/2008  E2.00 INCH       CHRISTIAN          MO   AMATEUR RADIO

&&

SRUNNELS
Local storm report, Jun 15, 6:12 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     GROVESPRING             37.40N 92.61W
06/15/2008                   WRIGHT             MO   LAW ENFORCEMENT

            TREE DOWN ON PARKS CREEK ROAD

&&

SRUNNELS
Local storm report, Jun 15, 6:13 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     GOODHOPE                36.91N  92.81W
06/15/2008                   DOUGLAS            MO   EMERGENCY MNGR

            TREE LIMBS DOWN IN THE GOODHOPE AREA ON HWY O. POWER
            OUT. U HWY EAST OF TOWN TREE LIMBS ALSO DOWN.

&&

DSA
Special weather statement, Jun 15, 6:34 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT SUN JUN 15 2008

MOZ093-102-160000-
NEWTON MO-BARRY MO-
634 PM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON AND NORTHWESTERN
BARRY COUNTIES UNTIL 700 PM CDT...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF FAIRVIEW...OR 12 MILES WEST
OF MONETT...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

CLAYCOMB
Special weather statement, Jun 15, 6:56 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT SUN JUN 15 2008

KSZ101-160100-
CHEROKEE KS-
656 PM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHEROKEE COUNTY UNTIL 800
PM CDT...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OSWEGO...MOVING SOUTHEAST AT 10 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:02 PM CDTFlash Flood WarningSGFNewton2 hr
Jun 15, 7:20 PM CDTSevere Thunderstorm WarningSGFBarry, Stone21 min
Jun 15, 10:57 PM CDTAreal Flood WarningSGFDallas10 hr

Nearby

Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.